Missouri, 2007

Drought in Missouri, September 1 to 30, 2007

September 1 to 30, 2007 · NWS MEG · 2 events in 2 counties and zones

Near to below normal rainfall during the month of September, continued to even strengthened extreme(D3) drought conditions over the Missouri Bootheel.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Near to below normal rainfall during the month of September, continued to even strengthened extreme(D3) drought conditions over the Missouri Bootheel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 10:27 PM CST, 33 minutes earlier.

Area forecast discussion, Sep 1, 10:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SAT SEP 1 2007

.DISCUSSION...

A FINAL FORECAST UPDATE HAS BEEN ISSUED TO REMOVE POPS AND ADD IN
PATCHY FOG TO AREAS ALONG AND EAST OF THE INVERTED SURFACE TROUGH
WHERE DEWPOINTS ARE HOVERING NEAR 70 DEGREES AND RAIN HAS FALLEN.
UPDATES ALREADY SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  94  72  94 /  10  10  10  10
MKL  64  92  63  91 /  10  10  10  10
JBR  64  93  64  95 /   0  10  10  10
TUP  67  91  69  92 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Sep 1, 7:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SAT SEP 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
818 PM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Dunklin

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Dunklin forecast zone
Reported by
Other Federal Agency
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Near to below normal rainfall continued or even strengthened extreme(D3) drought conditions over the Missouri Bootheel. Rainfall amounts during the month of September ranged from near normal to 2 inches below normal keeping the yearly deficit at 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans remained in some areas due to the lack of rainfall.

Drought, Pemiscot

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Pemiscot forecast zone
Reported by
Other Federal Agency
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

Near to below normal rainfall continued or even strengthened extreme(D3) drought conditions over the Missouri Bootheel. Rainfall amounts during the month of September ranged from near normal to 2 inches below normal keeping the yearly deficit at 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans remained in some areas due to the lack of rainfall.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58468, 58469.